Alert archive / Alabama / Tornado Warnings in 2011
Tornado Warning 51, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 27, 2011, 9:20 AM CDT for Limestone County, Madison County, Morgan County, Alabama. It was in force for 25 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 9:20 AM CDT (14:20 UTC)
- Expired
- Apr 27, 2011, 9:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 9:30 AM CDT | HAIL 0.88 | 5 Sse Athens, AL | NICKEL HAIL COVERING GROUND. |
| Apr 27, 9:30 AM CDT | HAIL 1 | 4 Ssw Athens, AL | ONE INCH HAIL WAS REPORTED. |
| Apr 27, 9:35 AM CDT | HAIL 0.25 | Athens, AL | |
| Apr 27, 9:46 AM CDT | HAIL 0.75 | Harvest, AL | DIME TO PENNY SIZE HAIL WAS REPORTED COVERING THE GROUND. |
| Apr 27, 9:46 AM CDT | HAIL 1 | N Harvest, AL | QUARTER SIZE HAIL WAS REPORTED. |
| Apr 27, 9:50 AM CDT | HAIL 1.75 | 2 Ene Harvest, AL | GOLF BALL SIZE HAIL WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 8:08 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WFUS54 KHUN 271420
TORHUN
ALC083-089-103-271445-
/O.NEW.KHUN.TO.W.0051.110427T1420Z-110427T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 945 AM CDT
* AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TRINITY...
OR ABOUT 8 MILES WEST OF DECATUR...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
DECATUR.
TANNER.
FRENCH MILL.
CAPSHAW.
HARVEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO NEAR 60
MPH...EVEN OUTSIDE OF THE TORNADO AREA.
&&
LAT...LON 3476 8656 3455 8704 3462 8711 3463 8710
3469 8710 3473 8715 3499 8677
TIME...MOT...LOC 1420Z 236DEG 51KT 3462 8710
$$
CCC3 follow-up statements
518
WWUS54 KHUN 271430
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
930 AM CDT WED APR 27 2011
ALC103-271440-
/O.CAN.KHUN.TO.W.0051.000000T0000Z-110427T1445Z/
MORGAN AL-
930 AM CDT WED APR 27 2011
...THE TORNADO WARNING FOR NORTHWESTERN MORGAN COUNTY IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.
LAT...LON 3476 8656 3465 8701 3466 8703 3472 8710
3499 8677
TIME...MOT...LOC 1430Z 234DEG 54KT 3473 8697
$$
ALC083-089-271445-
/O.CON.KHUN.TO.W.0051.000000T0000Z-110427T1445Z/
LIMESTONE AL-MADISON AL-
930 AM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
NORTHWESTERN MADISON AND SOUTHERN LIMESTONE COUNTIES...
AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TANNER...OR ABOUT
6 MILES SOUTH OF ATHENS...MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRENCH
MILL...CAPSHAW...BETHEL...HARVEST AND TONEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3476 8656 3465 8701 3466 8703 3472 8710
3499 8677
TIME...MOT...LOC 1430Z 234DEG 54KT 3473 8697
$$
KDW036
WWUS54 KHUN 271435
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 AM CDT WED APR 27 2011
ALC083-089-271445-
/O.CON.KHUN.TO.W.0051.000000T0000Z-110427T1445Z/
LIMESTONE AL-MADISON AL-
935 AM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
NORTHWESTERN MADISON AND EAST CENTRAL LIMESTONE COUNTIES...
AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TANNER...OR ABOUT
NEAR ATHENS...MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAPSHAW...BETHEL...HARVEST AND TONEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3471 8694 3472 8698 3479 8700 3499 8677
3476 8656
TIME...MOT...LOC 1435Z 234DEG 54KT 3477 8689
$$
KDW159
WWUS54 KHUN 271441
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
941 AM CDT WED APR 27 2011
ALC083-089-271450-
/O.EXP.KHUN.TO.W.0051.000000T0000Z-110427T1445Z/
LIMESTONE AL-MADISON AL-
941 AM CDT WED APR 27 2011
...THE TORNADO WARNING FOR NORTHWESTERN MADISON AND EAST CENTRAL
LIMESTONE COUNTIES EXPIRES AT 945 AM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
ROTATION WITHIN THIS STORM HAS WEAKENED. HOWEVER...THE STORM IS
STILL CAPABLE OF PRODUCING SEVERE WEATHER. THE TORNADO WARNING HAS
BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...LARGE HAIL UP TO GOLF BALL SIZE...GUSTY WINDS...AND
FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY
INDOORS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.
LAT...LON 3471 8694 3472 8698 3479 8700 3499 8677
3476 8656
TIME...MOT...LOC 1440Z 230DEG 58KT 3486 8681
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 9:11 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 27, 9:11 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
911 AM CDT WED APR 27 2011
.UPDATE...MESOSCALE DISCUSSION AND UPDATE.
&&
.DISCUSSION...BUSY DAY ALREADY ACROSS THE TENNESSEE VALLEY WITH
SIGNIFICANT DAMAGE REPORTED EARLIER IN SEVERAL COUNTIES FROM
OVERNIGHT/EARLY MORNING QLCS AND HP SUPERCELLS. NEXT ROUNDS OF SCT
CONVECTION WITH ELEVATED HAIL CORES ALREADY TRACKING INTO NW AL.
STORMS ACROSS NRN MS HAVE SHOWN ROTATION...AND STORMS ACROSS NRN AL
HAVE STARTED TO EXHIBIT HP CHARACTERISTICS AS WELL.
LATEST SFC ANALYSIS SHOWS A COMPLEX LOW STRUCTURE FROM CENTRAL
INDIANA SOUTH TO THE ARKLATEX. THE ASSOCIATED COLD FRONT STRETCHES
SOUTH THROUGH EAST TEXAS. CLOSER TO THE HOME...THE EARLY MORNING
CONVECTION HAS LEFT A SMALL OUTFLOW BOUNDARY ACROSS OUR ERN COUNTIES.
WATER VAPOR IMAGERY AND PROFILER DATA SHOWS AN 80KT MID LEVEL JET
STREAK PUNCHING OUT OF THE ARKLATEX THIS MORNING. CONVECTION HAS
BEGUN TO FIRE ALONG THE APEX OF THIS JET STREAK. THIS WILL BE THE
AREA TO MONITOR THROUGH THE AFTN HOURS AS THE JET STREAK AND THE
ASSOCIATE U/L JET MAX PROGRESSES EAST. THE 12Z NAM SHOWS LARGE SCALE
ASCENT IN THE EXIT REGION OF THE H25 JET DURING THE AFTN. THIS WILL
BE COINCIDENT WITH MLCAPES ~2-2.5 KJ/KG AND LOW LEVEL HELICITY VALUES
IN EXCESS OF 600 M2/S2. THE ONLY MITIGATING FACTOR MAY BE RAIN COOLED
LOW LEVEL AIR DUE TO ONGOING CONVECTION...BUT THIS IS UNCERTAIN ATTM.
AM NOT PLANNING MAJOR CHGS TO FCST FOR NOW OTHER THAN TO TWEAK FOR
CURRENT CONDITIONS AND SHORT TERM TRENDS. TEMPS WILL BE HIGHLY
DEPENDANT ON BREAKS BETWEEN CONVECTIVE CLUSTERS...BUT NOT GOING TO
SWEAT THAT RIGHT NOW.
&&
.HYDROLOGY...HAVE ALREADY UPDATED EXISTING ADVISORY PRODUCTS AND THOSE LOOK
IN DECENT SHAPE. OVERNIGHT CONVECTION DUMPED LOCALLY 2 TO 2.5 INCHES
OF PRECIP ACROSS NW AL. COORDINATION ONGOING WITH LMRFC...AND GROUND
TRUTH PRECIP ALONG WITH EXPECT RAINFALL WOULD TAKE SEVERAL SITES INTO
MODERATE FLOOD. OVERALL...HPC QPF LOOKS PRETTY GOOD WITH 3 TO 5
INCHES FOR THE EVENT.
&&
.PREV DISCUSSION... /ISSUED 545 AM CDT WED APR 27 2011/
..HIGH RISK FOR SEVERE WEATHER TODAY...
..POTENTIAL FOR WIDESPREAD TORNADO OUTBREAK WITH LONG-TRACK
TORNADIC SUPERCELLS TODAY...
UPDATE...FOR 12Z TAFS.
AVIATION...
BAND OF SEVERE THUNDERSTORMS WILL EXIT KHSV VCNTY BFR 12Z. -RA/RA
WITH EMBEDDED CG LTG WL CONTINUE THRU 13-14Z BEHIND THE LINE. A
BREAK IN THE ACTIVITY IS EXPECTED BFR ADDITIONAL THUNDERSTORMS DVLP
LATER TODAY WITH A HIGH RISK OF SEVERE WX.
DISCUSSION...A COMPLICATED SCENARIO EVOLVING TODAY WITH INITIAL
CONVECTION ASSOCIATED WITH SIGNIFICANT WIND SHEAR AND INSTABILITY
LIKELY MOVING ACROSS NORTHWEST ALABAMA BY 08-12Z THIS MORNING. THIS
ACTIVITY SHOULD RAPIDLY MOVE ACROSS NORTH CENTRAL AND NORTHEAST
ALABAMA DURING THE MORNING HOURS.
FORECAST MODELS ARE HAVING SOME DIFFICULTY HANDLING THE INSTABILITY,
WIND SHEAR, AND MCV'S MOVING WITHIN THE TROUGH ITSELF. HOWEVER, IT
DOES APPEAR BY CURRENT TRENDS, THAT UPPER LEVEL FORCING WILL BE
SUFFICIENT TO SUPPORT WIDESPREAD CONVECTION TODAY. TURNING TO
INSTABILITY AND WIND SHEAR, THE ENVIRONMENT WILL BE EXTREMELY
UNSTABLE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AHEAD
OF THE COLD FRONT. CURVED HODOGRAPHS AND WIND SHEAR VALUES (AT TIMES
EXTREMELY HIGH) ALONG WITH INSTABILITY PARAMETERS ALL SUPPORT THE
POTENTIAL FOR A WIDESPREAD TORNADO OUTBREAK ACROSS SOUTHERN MIDDLE
TN AND NORTH ALABAMA. JUST TO GIVE FOLKS AN IDEA OF WHAT KIND OF
VALUES WE ARE SEEING BTWN 17-00Z:
1) SBCAPES ARE FORECAST TO BE 2500-3500 J/KG
2) 0-3KM SRH IS FORECAST TO BE 500-700 M2/S2
3) 0-3KM EHIS ARE FORECAST TO BE 4-8 M2/S2 OVER PORTIONS OF N
CENTRAL AL.
4) SFC DEWPOINTS ARE FORECAST TO BE BTWN 65-69F (POSSIBLY INTO THE
LOW 70S) DURING THE DAY.
IN ADDITION, A LLJ OF 65-75 KTS IS FORECAST TO REMAIN ACROSS THE
AREA THROUGHOUT MOST OF THE DAY. THE SFC LOW ASSOCIATED WITH THE
COLD FRONT WILL ALSO MOVE JUST TO THE NORTHWEST OF NW AL FROM S AR
(12Z TODAY) TO CENTRAL TN BY 18-23Z MEANING THAT CELLS CLOSER TO THE
SFC LOW IN THESE CASES TENDS TO DEVELOP OR MAINTAIN TORNADIC
ACTIVITY. UPPER LEVEL DIVERGENCE LOCATED JUST TO THE NE OF THE TN
VALLEY IS ALSO QUITE PRONOUNCED.
THEREFORE, GIVEN ALL OF THE ABOVE INFO., IT DOES APPEAR THAT LONG
TRACK TORNADIC SUPERCELLS ARE LIKELY ACROSS THE TN VALLEY. DAMAGING
WINDS AND LARGE HAIL ARE ALSO LIKELY WITH THESE STORMS. THOUGH HAIL
APPEARS TO BE THE LESSOR OF THE TWO. IT IS DIFFICULT TO SAY EXACTLY
WHEN THE CELLS WILL DEVELOP GIVEN THIS MORNING'S CONVECTION, BUT THE
TIME PERIOD WHEN ALL OF THESE INGREDIENTS APPEAR TO COME TOGETHER
APPEARS TO BE BTWN 17Z-00Z.
AS THE COLD FRONT APPROACHES THE TN VALLEY, EXPECTING AND REMAINING
FAST-MOVING SUPERCELLS TO BE CONGEALED INTO A QLCS WITH DAMAGING
WINDS AND BOWING SEGMENTS TO FINISH OFF THE SEVERE WEATHER THREAT.
THE FROPA TIMING SHOULD BE BTWN 21-03Z ACROSS NW AL (ENTERING) AND
03-06 ACROSS NE AL (EXITING).
AS IF WE NEEDED ANY MORE THREATS...FLASH FLOODING IS ALSO QUITE
LIKELY WITH CELLS TRAINING ALONG THE SAME AREAS ALONG WITH PROLIFIC
RAINFALL PRODUCING SUPERCELLS WOULD ACT TO CAUSE A CHALLENGING
FORECAST PROBLEM. GIVEN THE RECENT RAINFALL OVER NW AL, THOSE AREAS
APPEAR TO HAVE THE HIGHEST THREAT FOR FLASH FLOODING. WILL LEAVE THE
FLASH FLOOD WATCH IN PLACE.
AS MENTIONED PREVIOUSLY, THE LLJ WILL BE QUITE STRONG TODAY WHICH
MAY CAUSE INCREASED WINDS ACROSS THE AREA. THUS, WILL KEEP WIND
ADVISORY IN PLACE AS WELL.
BEHIND THE COLD FRONT CAA SHOULD QUICKLY DRY THE ATMOSPHERE FROM THE
WARM AND MUGGY CONDITIONS FELT TODAY INTO COOLER AND DRY BY LATE
WEDNESDAY NIGHT INTO THURSDAY. DAYTIME HIGHS WILL REGISTER CLOSE TO
THE 70 DEGREE MARK FOR THURSDAY WITH SUNNY CONDITIONS ON THE
BACKSIDE OF THE TROUGH. OVERNIGHT LOWS SHOULD ALSO EXPERIENCE A DROP
INTO THE UPPER 40S TO LOW 50S ON THURSDAY NIGHT WITH DAYTIME HIGHS
RECOVERING INTO THE MID 70S BY FRIDAY WITHIN RIDGE BUILDING. THERE
MAY BE A BRIEF TIME PERIOD OF CLOUDS ON SATURDAY AS A FEW WAVES OF
ENERGY CROSS THE REGION ATOP THE RIDGE. OTHERWISE, CONDITIONS SHOULD
BE PLEASANT WITH HIGHS IN THE LOW 80S FOR BOTH SATURDAY AND SUNDAY.
BY SATURDAY, ANOTHER LONGWAVE TROUGH CROSSING THE PACIFIC NORTHWEST
INTO THE ROCKIES WILL APPROACH THE AREA ON SUNDAY. THE MED RANGE
MODELS ARE CONTINUING TO HAVE TROUBLE WITH THE STRENGTH OF THE RIDGE
OVER THE SOUTHEAST AND THIS IS LIKELY WHY THE TIMING OF THIS SYSTEM
IS CONTINUING TO SLOW THIS SYSTEM DOWN. FOR NOW, WILL TAKE A
COMPROMISE SOLUTION AND TAKE OUT THUNDERSTORMS FOR SUNDAY AND KEEP
THEM FOR SUNDAY NIGHT INTO MONDAY NIGHT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
PREV DISCUSSION...SL
DISCUSSION...15Hazardous weather outlook, Apr 27, 8:10 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 810 AM CDT WED APR 27 2011 ALZ001>010-016-TNZ076-096-097-272200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 810 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR NORTHWEST ALABAMA AND NORTH CENTRAL ALABAMA UNTIL 200 PM CDT. AS OF 800 AM...A ROUND OF SEVERE STORMS HAS ALREADY TRACKED THROUGH THE TENNESSEE VALLEY DURING THE OVERNIGHT AND EARLY MORNING HOURS. SEVERAL ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY THROUGH THE DAY AND INTO THE EVENING. THE ATMOSPHERE WILL QUICKLY DESTABILIZE ONCE AGAIN THIS MORNING AND THROUGH MIDDAY...CREATING A VOLATILE SITUATION ACROSS THE TENNESSEE VALLEY TODAY. THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL INCREASE...ESPECIALLY FROM THE LATE MORNING INTO THE EARLY EVENING. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO FORM AHEAD OF...AND ALONG A STRONG COLD FRONT AND MOVE RAPIDLY ACROSS THE REGION. A POTENTIAL FOR STRONG...LONG TRACK TORNADOES EXISTS...IN ADDITION TO DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. RESIDENTS ACROSS THE TENNESSEE VALLEY ARE URGED TO REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE HEAVY RAINFALL FROM THESE THUNDERSTORMS IS EXPECTED TO INCREASE THE POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE INTO A SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS. PLEASE REFER TO THE FLASH FLOOD WATCH FOR FURTHER INFORMATION ON THIS THREAT. ALSO...WINDS OUTSIDE OF THUNDERSTORM ACTIVITY WILL LIKELY REACH ADVISORY CRITERIA...THEREFORE A WIND ADVISORY WILL BE IN EFFECT THROUGH 8 PM WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND...AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED FOR MUCH OF TODAY AND THIS EVENING.
In the hours before
Local storm report, Apr 27, 8:18 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
818 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG 4 NW FLORENCE 34.83N 87.73W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN OVER ROAD.
&&
DJNLocal storm report, Apr 27, 8:58 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
858 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TROPICAL STORM 5 S KILLEN 34.79N 87.53W
04/27/2011 COLBERT AL TRAINED SPOTTER
A TREE AND POWER LINE WERE BLOWN DOWN IN FORD CITY.
&&
KWEBERLocal storm report, Apr 27, 9:06 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
906 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG 5 S KILLEN 34.79N 87.53W
04/27/2011 COLBERT AL TRAINED SPOTTER
A TREE AND POWER LINE WERE BLOWN DOWN IN FORD CITY.
&&
KWEBERLocal storm report, Apr 27, 9:13 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HAIL 2 SSW PHIL CAMPBELL 34.32N 87.72W
04/27/2011 E1.25 INCH FRANKLIN AL TRAINED SPOTTER
UP TO HALF DOLLAR SIZE HAIL WAS REPORTED IN THE BEAR
CREEK AREA.
0900 AM HAIL MT HOPE 34.46N 87.48W
04/27/2011 E0.88 INCH LAWRENCE AL PUBLIC
NICKEL SIZE HAIL REPORTED.
&&
KWEBERSpecial weather statement, Apr 27, 9:14 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
914 AM CDT WED APR 27 2011
ALZ001-002-005-271445-
COLBERT-LAUDERDALE-LIMESTONE-
914 AM CDT WED APR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE AND
LIMESTONE COUNTIES UNTIL 945 AM CDT...
AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF FLORENCE...MOVING NORTHEAST AT
60 MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WHITEHEAD...ROGERSVILLE.
ANDERSON...GOOD SPRINGS.
LESTER...MT ROZELL.
LEGGTOWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3500 8688 3479 8733 3481 8735 3481 8737
3480 8741 3474 8742 3471 8749 3486 8763
3502 8734
TIME...MOT...LOC 1413Z 237DEG 53KT 3485 8742
KDWLocal storm report, Apr 27, 9:15 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HAIL MUSCLE SHOALS 34.74N 87.67W
04/27/2011 E0.50 INCH COLBERT AL EMERGENCY MNGR
ONE HALF INCH HAIL REPORTED.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:28 AM CDT | Special Weather Statement | HUN | Colbert, Franklin | 32 min |
| Apr 27, 3:49 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 26 min |
| Apr 27, 3:53 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 37 min |
| Apr 27, 4:02 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 28 min |
| Apr 27, 4:09 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 36 min |
| Apr 27, 4:19 AM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 26 min |
| Apr 27, 4:33 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 27 min |
| Apr 27, 4:36 AM CDT | Tornado Warning | HUN | Lauderdale | 9 min |
| Apr 27, 4:40 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 35 min |
| Apr 27, 4:47 AM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 28 min |
| Apr 27, 4:59 AM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 31 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 43 min |
| Apr 27, 5:14 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Madison, Marshall, Morgan | 46 min |
| Apr 27, 5:24 AM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 36 min |
| Apr 27, 5:27 AM CDT | Tornado Warning | HUN | Cullman | 48 min |
| Apr 27, 5:31 AM CDT | Tornado Warning | HUN | Lawrence, Morgan | 29 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 35 min |
| Apr 27, 5:58 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 47 min |
| Apr 27, 6:02 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 28 min |
| Apr 27, 6:09 AM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 36 min |
| Apr 27, 6:19 AM CDT | Tornado Warning | HUN | Marshall | 41 min |
| Apr 27, 6:20 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 40 min |
| Apr 27, 6:37 AM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 23 min |
| Apr 27, 6:44 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 46 min |
| Apr 27, 6:45 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 45 min |
| Apr 27, 6:52 AM CDT | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 38 min |
| Apr 27, 7:08 AM CDT | Tornado Warning | HUN | DeKalb | 37 min |
| Apr 27, 7:24 AM CDT | Tornado Warning | HUN | DeKalb, Jackson | 21 min |
| Apr 27, 7:25 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 20 min |
| Apr 27, 7:41 AM CDT | Tornado Warning | HUN | Jackson | 10 min |
| Apr 27, 8:22 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 38 min |
| Apr 27, 8:41 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 34 min |
| Apr 27, 8:48 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 42 min |
| Apr 27, 9:05 AM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 25 min |
| Apr 27, 9:14 AM CDT | Special Weather Statement | HUN | Limestone | 31 min |
| Apr 27, 9:39 AM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 27 min |
| Apr 27, 9:40 AM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 50 min |
| Apr 27, 9:57 AM CDT | River Flood Warning | HUN | Madison | 46 hr |
| Apr 27, 10:00 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 45 min |
| Apr 27, 10:03 AM CDT | River Flood Warning | HUN | Madison | 38 hr |
| Apr 27, 10:05 AM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 3 days |
| Apr 27, 10:08 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 9 hr |
| Apr 27, 10:08 AM CDT | River Flood Warning | HUN | Lawrence | 3 days |
| Apr 27, 10:12 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 33 min |
| Apr 27, 10:37 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 38 min |
| Apr 27, 10:43 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 47 min |
| Apr 27, 10:53 AM CDT | Tornado Warning | HUN | Franklin, Lawrence, Morgan | 37 min |
| Apr 27, 10:58 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 47 min |
| Apr 27, 11:18 AM CDT | Tornado Warning | HUN | Limestone, Madison | 27 min |
| Apr 27, 11:26 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 49 min |
| Apr 27, 11:27 AM CDT | Tornado Warning | HUN | Limestone, Madison | 33 min |
| Apr 27, 11:30 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 30 min |
| Apr 27, 11:41 AM CDT | Tornado Warning | HUN | Jackson, Limestone, Madison | 34 min |
| Apr 27, 12:00 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 45 min |
| Apr 27, 12:04 PM CDT | Tornado Warning | HUN | Jackson, Madison | 26 min |
| Apr 27, 12:07 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 8 hr |
| Apr 27, 12:17 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 43 min |
| Apr 27, 12:25 PM CDT | Tornado Warning | HUN | Jackson | 20 min |
| Apr 27, 12:27 PM CDT | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 8 hr |
| Apr 27, 12:31 PM CDT | Tornado Warning | HUN | Madison, Marshall, Morgan | 29 min |
| Apr 27, 12:40 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison, Marshall | 65 min |
| Apr 27, 1:11 PM CDT | Tornado Warning | HUN | DeKalb, Jackson | 34 min |
| Apr 27, 1:29 PM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall | 3 hr |
| Apr 27, 1:41 PM CDT | Tornado Warning | HUN | Lawrence, Morgan | 34 min |
| Apr 27, 2:09 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 17 min |
| Apr 27, 2:24 PM CDT | Tornado Warning | HUN | Cullman | 36 min |
| Apr 27, 2:31 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 44 min |
| Apr 27, 2:43 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 32 min |
| Apr 27, 2:51 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 24 min |
| Apr 27, 3:03 PM CDT | Tornado Warning | HUN | Cullman, Madison, Marshall, Morgan | 42 min |
| Apr 27, 3:08 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 37 min |
| Apr 27, 3:17 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 43 min |
| Apr 27, 3:25 PM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 50 min |
| Apr 27, 3:51 PM CDT | Tornado Warning | HUN | Jackson | 24 min |
| Apr 27, 3:51 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 24 min |
| Apr 27, 3:56 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 34 min |
| Apr 27, 3:59 PM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 31 min |
| Apr 27, 4:07 PM CDT | Tornado Warning | HUN | Madison, Morgan | 38 min |
| Apr 27, 4:09 PM CDT | Tornado Warning | HUN | Franklin | 36 min |
| Apr 27, 4:11 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Madison, Morgan | 34 min |
Nearby
Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.